Connecticut, 2014

Strong Wind in Connecticut, April 15, 2014

April 15, 2014 · NWS OKX · 1 event in 1 county or zone

Strong southerly winds ahead of a cold front occurred in southern Connecticut.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OKX wrote it up.

Strong southerly winds ahead of a cold front occurred in southern Connecticut.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before the first event at Apr 15, 10:29 AM EST, 31 minutes earlier.

Area forecast discussion, Apr 15, 10:29 AM EST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1129 AM EDT TUE APR 15 2014

.SYNOPSIS...
A SLOW MOVING COLD FRONT WILL MOVE THROUGH THE AREA THIS
AFTERNOON INTO THIS EVENING. HIGH PRESSURE BUILDS IN FROM THE WEST
WEDNESDAY. HIGH PRESSURE MOVES NORTHEAST OF THE REGION TOWARDS THE
CANADIAN MARITIMES WEDNESDAY NIGHT THROUGH THURSDAY
NIGHT...WEAKENING DURING THE PROCESS. LOW PRESSURE ALONG A STALLED
FRONT TO THE SOUTH OF THE REGION APPROACHES FRIDAY AND PASSES EAST
OF THE REGION SATURDAY. HIGH PRESSURE RETURNS LATE SATURDAY NIGHT
INTO SUNDAY AND MOVES ACROSS THE REGION AND OFFSHORE EARLY NEXT
WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
INGREDIENTS COMING TOGETHER FOR HEAVY RAINFALL THIS AFTERNOON AS
A STRONG COLD FRONT COMBINES WITH ANOMALOUSLY HIGH MOISTURE....PW
VALUES ABOUT 1.5 INCHES...AND BOTH LOW- AND UPPER- LEVEL JET
DYNAMICS. THERE ARE TWO AREAS OF RAIN THIS MORNING...SHOWERS
ACROSS EASTERN LI AND CT...ASSOCIATED WITH A 60 TO 70 KT LOW-LEVEL
JET THAT REMAINS NEARLY STATIONARY THROUGH THIS AFTERNOON...AND
THEN THE FRONTAL BAND ACROSS EASTERN PA AND WESTERN NJ. THE AREA
WILL FILL BETWEEN THESE TWO AREAS AS THE MAIN BAND WORKS EAST AT
ABOUT 30 MPH. LATEST WATER VAPOR IMAGERY ALSO SHOWS A NICE PLUME
OF MOISTURE INTERSECTING THE FRONT,,,ORIGINATING OVER THE EASTERN
GULF OF MEX. THUS...HAVE RAISED RAINFALL TOTALS BY ABOUT A 1/4
INCH IN MOST LOCATIONS...WITH THE HIGHEST AMOUNTS NEAR 2 INCHES
ACROSS EASTERN LI AND MUCH OF CT...WITH SLIGHTLY LOWER AMOUNTS
WEST. THE THREAT OF URBAN AND LOW LYING FLOODING IS LIKELY THIS
AFTERNOON.

IN ADDITION...EXPECTING ISOLATED THUNDER WITH GUSTY WIND AS LOW
LEVELS WINDS ARE POTENTIALLY BROUGHT TO THE SURFACE...POTENTLY
FOR WIND GUSTS TO AROUND 50 MPH. GUST UP TO 40 MPH WILL BE COMMON
THIS AFT...ESPECIALLY NEAR THE COAST.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
COLD FRONT CROSSES THE REGION THIS EVENING INTO LATE TONIGHT WITH
THE PRECIPITATION ENDING. FORCING DIMINISHES QUICKLY WITH THE
PASSAGE OF THE FRONT WILL SOME LINGERING SHOWERS POST FRONTAL
POSSIBLE. MUCH COLDER AIR LAGS BEHIND THE FRONT THAT MUCH OF THE
PRECIPITATION IS ENDED BY THAT TIME. THERE IS JUST A SLIGHT CHANCE
OF SNOW SHOWERS JUST TO THE VICINITY OF THE NEW YORK CITY METRO AREA
LATE TONIGHT. AND NO ACCUMULATION IS EXPECTED.

MUCH COLDER AIR MOVES INTO THE AREA TONIGHT WITH LOWS 10 TO 15
DEGREES BELOW NORMAL. FREEZING OR NEAR FREEZING TEMPERATURES
EXPECTED ACROSS THE AREA TONIGHT. AND WITH THE GROWING SEASON
BEGINNING ACROSS PORTIONS OF THE LOWER HUDSON VALLEY AND
NORTHEASTERN NEW JERSEY HAVE ISSUED A FREEZING WARNING.

HIGH PRESSURE BUILDS IN FOR WEDNESDAY WITH A GUSTY NORTHWEST WIND IN
THE MORNING. TEMPERATURES WILL REMAIN WELL BELOW SEASONAL LEVELS
WITH HIGHS IN THE 40S...WHILE NORMAL HIGHS ARE IN THE UPPER 50S TO
LOWER 60S.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
MAIN UPPER LEVEL JET SOUTH OF THE REGION MID TO LATE THIS WEEK WITH
AS BROAD SOUTHWEST FLOW IN THE MID TO UPPER LEVELS. A SHORTWAVE IN
THE MID TO UPPER LEVEL WITH ACCOMPANYING JET STREAK WILL MOVE IN
FRIDAY NIGHT THROUGH SATURDAY AND EXIT EAST OF THE REGION SATURDAY
NIGHT. THE REGION WILL THEN BE ON A NORTHEAST SIDE OF A LARGE
WEAK...RATHER FLAT UPPER LEVEL RIDGE WITH ANOTHER SHORTWAVE MOVING
SOUTHEAST INTO THE AREA EARLY NEXT WEEK.

AT THE SURFACE...HIGH PRESSURE TRANSLATING NORTHEAST INTO THE
CANADIAN MARITIMES WILL ALLOW FOR A COOLER MARITIME TYPE OF AIR MASS
TO BE WITHIN THE REGION AS WE GET INTO A NORTHEAST FLOW REGIME. THIS
CONTINUES THROUGH FRIDAY BUT WITH WEAKENING WINDS...THE AIR MASS WILL
GRADUALLY MODERATE WITH A RESULTING SLOW INCREASE IN DAYTIME
TEMPERATURES EACH DAY.

IN TERMS OF WEATHER...DRY THROUGH THURSDAY NIGHT. THEREAFTER...A
TREND TOWARDS A MORE WET PATTERN EVIDENT STARTING FRIDAY WITH LOW
PRESSURE IN SOUTHEAST DEVELOPING AND APPROACHING ALONG A STALLED
FRONT. IN THE UPPER LEVELS A TROUGH WILL BE APPROACHING. CMC ONLY
MODEL SHOWING VERY LIGHT RAIN OR DRIZZLE ACROSS COASTAL SECTIONS
FRIDAY WITH GREATER MODEL AGREEMENT ON RAINFALL FRIDAY NIGHT INTO
SATURDAY.

THIS COMES WITH THE APPROACH OF THE TROUGH AND GREATER MOISTURE AND
WARM AIR ADVECTION WITH THE SOUTHWEST FLOW. RESIDUAL LIGHT NORTHEAST
FLOW AT THE SURFACE FURTHER INCREASES THE BOUNDARY LAYER MOISTURE.

THE TROUGH AXIS PUSHES EAST OF THE REGION SATURDAY NIGHT...ALLOWING
FOR A DRIER TREND TO WEATHER AS SHOWERS TAPER OFF AS MORE OF A
NORTHERLY FLOW WITH LESS EASTERLY COMPONENT SETTLES IN.

EARLY NEXT WEEK RETURN FLOW DEVELOPS AS HIGH PRES MOVES ACROSS AREA
AND EVENTUALLY OFFSHORE. AIR MASS WILL FURTHER MODERATE WITH WARMER
AND MORE MOIST AIR MASS MOVING IN.

&&

.AVIATION /15Z TUESDAY THROUGH SATURDAY/...
VARYING AND DETERIORATING CONDITIONS TODAY AHEAD OF AN APPROACHING
COLD FRONT. PRECIPITATION IS FILLING IN OVER CITY TERMINALS AND
WESTWARD. THESE AREAS SHOULD SEE SHRA BY 15Z OR THEREAFTER.

HIGHEST CONFIDENCE IS WITH STRONG SLY FLOW DURING THE DAY. THERE
IS A POSSIBILITY THAT WINDS COULD SHIFT MORE SOUTHEASTERLY JUST
BEFORE THE FROPA WHICH WILL BE BETWEEN 22Z AND 03Z ACROSS THE
AREA. WINDS WILL INCREASE THROUGH THE MORNING...WITH GUSTS UP TO
20-30KTS WITH OCNL GUSTS UP TO 35 KTS FOR THE DAY. WINDS SHIFTING
S -SW-NW DURING THIS TIME AS THE FRONT MOVES THROUGH 22Z-03Z.
WINDS WILL TAPER OFF SLIGHTLY WITH THE FRONTAL PASSAGE...THEN
INCREASE AGAIN AS THE WINDS SHIFT TO THE NW. GUSTS UP TO AROUND 35
KTS LIKELY TONIGHT WITH PSBL GUSTS TO 40 KTS.

LLWS ISSUES PERSISTING THROUGH LATE AFTN...WITH GENERALLY 50-60
KTS BETWEEN 1-2KFT. SLIGHTLY HIGHER LLWS OF UP TO 65 KT FOR
EASTERN SECTIONS SUCH AS KISP AND KGON AS LOW LEVEL JET
STRENGTHENS OVER THESE AREAS THIS MORNING. AS THE JET PUSHES EAST
WITH THE APPROACH OF THE COLD FRONT...LLWS WILL DIMINISH THIS
AFTERNOON.

LIGHT RAIN HAS MOVED INTO THE AREA THIS MORNING...WITH INCREASING
INTENSITY AND COVERAGE EXPECTED LATER THIS MORNING AND THIS AFTN.
MOD RAIN MOVES IN 15-17Z...WITH PSBL PERIOD OF +SHRA BETWEEN 18
AND 00Z. ISO TSTM IS PSBL DURING THIS TIME AS WELL...THOUGH LOW
CONFIDENCE IN COVERAGE/TIMING AND THUS HAVE NOT INCLUDED. RAIN
TAPERS OFF WEST TO EAST 00-06Z...WITH ONLY KSWF EXPECTED TO SEE
LIGHT SNOW MIX IN.

CIGS/VIS WILL BE UP AND DOWN ALL DAY...GENERALLY IN THE IFR OR
LOWER CATEGORY. CONDITIONS IMPROVE BEHIND THE FRONT TONIGHT.

     NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT:  HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KEWR FCSTER COMMENTS: LIFR CONDITIONS PSBL THIS AFTN WITH HEAVIER
RAIN.

THE AFTERNOON KEWR HAZE POTENTIAL FORECAST IS GREEN...WHICH IMPLIES
SLANT RANGE VISIBILITY 7SM OR GREATER OUTSIDE OF CLOUD.

KJFK FCSTER COMMENTS: VARYING IFR/LIFR CONDITIONS THROUGH THE
DAY.

KLGA FCSTER COMMENTS: LOW-MOD CONFIDENCE ON LIFR CONDITIONS WITH
HEAVIER PCPN.

KTEB FCSTER COMMENTS: LOW-MOD CONFIDENCE ON IFR CONDITIONS WITH
HEAVIER PCPN.

KHPN FCSTER COMMENTS: MOD CONFIDENCE ON LIFR CONDITIONS
PERSISTING THROUGH THE DAY.

KISP FCSTER COMMENTS: MOD CONFIDENCE ON LIFR CONDITIONS
PERSISTING THROUGH THE DAY.

.OUTLOOK FOR 12Z WEDNESDAY THROUGH SATURDAY...
.WED...VFR. N WIND G20-25KT PSBL.
.WED NIGHT...VFR.
.THURS...VFR. E WIND G 20-25KT PSBL.
.THURS NIGHT-FRI NIGHT...VFR.
.SAT...PSBL MVFR CONDITIONS WITH LOW CHANCE OF -SHRA.

&&

.MARINE...
POTENTIAL FOR DENSE FOG ON THE WATERS CONTINUES. DENSE FOG
ADVISORY REMAINS WITH EXPECTATION OF VSBY TO DROP BELOW 1 NM
WITH CONTINUED MOIST FLOW.

SMALL CRAFT SEAS ON THE OCEAN CONTINUES TODAY WITH A STRONG
PERSISTENT SOUTHERLY FLOW ACROSS THE AREA. WITH AN INCREASE IN THE
SURFACE PRESSURE GRADIENT AND A STRENGTHENING LOW LEVEL JET WINDS
AND GUSTS ARE EXPECTED TO INCREASE TO SMALL CRAFT LEVELS THIS
MORNING. A LOW LEVEL INVERSION WILL KEEP HIGHER WINDS FROM MIXING TO
THE WATER SURFACE. SO HAVE POSTED A SMALL CRAFT ADVISORY FOR ALL THE
FORECAST WATERS TODAY. WITH CONVECTION MOVING INTO THE WATERS LATE
THIS MORNING INTO THIS AFTERNOON...PARTICULARLY THE WESTERN
WATERS...THERE IS THE POTENTIAL FOR BRIEF GALE FORCE GUSTS.

BETTER MIXING WILL OCCUR TONIGHT WITH THE PASSAGE OF A COLD FRONT AS
STRONG COLD ADVECTION SETS UP BEHIND THE FRONT. GALE FORCE GUSTS ARE
LIKELY AND UPGRADED THE WATCH TO A WARNING. GALE FORCE GUSTS MAY
CONTINUE INTO THE EARLY HOURS OF WEDNESDAY...MAINLY ACROSS THE
EASTERN ZONES...HOWEVER...DO NOT HAVE HIGH ENOUGH CONFIDENCE TO
EXTEND THE WARNING.

IN THE NORTHWEST FLOW SEAS ON THE OCEAN WILL BE SLOWLY SUBSIDING
THROUGH WEDNESDAY...FALLING BELOW 5 FT ACROSS THE WATERS EAST OF
MORICHES INLET BY LATE AFTERNOON. SO A SMALL CRAFT ADVISORY WILL
LIKELY BE NEEDED FOR SEAS WEDNESDAY IF THE GALE WARNING IS NOT
EXTENDED.

AFTER BRIEF LULL IN SCA CONDITIONS ACROSS OCEAN WED NIGHT...TOWARDS
DAYBREAK THU...RETURN OF SCA CONDITIONS FORECAST WITH EASTERLY FLOW
INCREASING. WINDS WILL TREND TO MOSTLY BELOW SCA BY LATE THU NIGHT
THROUGH REST OF MARINE FORECAST PERIOD. HOWEVER...SEAS WILL LIKELY
RETURN TO SCA LATE WED NIGHT ON THE OCEAN THROUGH FRIDAY BEFORE
DROPPING BELOW SCA FOR WEEKEND...ALTHOUGH BY THE END OF THE
WEEKEND...HIGHER SEAS COULD COME BACK IN ON THE OCEAN.

&&

.HYDROLOGY...
RAINFALL OF 1 1/2 TO 2 INCHES...MAINLY ALL LIQUID...EXPECTED FROM
EARLY THIS MORNING THROUGH LATE TONIGHT. THERE IS THE POTENTIAL
FOR LOCALLY HIGHER AMOUNTS OF 2 TO 3 INCHES.

MODERATE POTENTIAL EXISTS FOR MINOR FLOODING OF URBAN/POOR DRAINAGE
AREAS. ALSO LOW TO MODERATE POTENTIAL FOR FLASHY SMALL STREAMS
ACROSS NORTHEASTERN NEW JERSEY INTO THE LOWER HUDSON VALLEY TO REACH
MINOR FLOOD LEVELS WITH 1 HOUR FLASH FLOOD GUIDANCE AROUND 1 INCH.

NOTE...MINOR FLOODING CONTINUES ALONG THE CONNECTICUT RIVER.
ADDITIONAL HEAVY RAINFALL WILL LIKELY CAUSE WATER LEVELS TO CONTINUE
TO RISE THROUGH THE WEEK...WITH POTENTIAL FOR MODERATE FLOOD LEVELS
TO BE REACHED. MONITOR THE LATEST FLOOD WARNINGS FROM NWS TAUNTON MA.

AFTER TONIGHT NO SIGNIFICANT WIDESPREAD PRECIP EXPECTED.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...FREEZE WARNING FROM 2 AM TO 10 AM EDT WEDNESDAY FOR NYZ069-070.
NJ...FREEZE WARNING FROM 2 AM TO 10 AM EDT WEDNESDAY FOR NJZ004-006-
     103>108.
MARINE...DENSE FOG ADVISORY UNTIL 7 PM EDT THIS EVENING FOR ANZ330-335-
     338-340-345-350-353-355.
     SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR ANZ330-
     335-338-340-345-350-353-355.
     GALE WARNING FROM 6 PM THIS EVENING TO 6 AM EDT WEDNESDAY FOR
     ANZ330-335-338-340-345-350-353-355.

&&

SYNOPSIS...JM/MET
NEAR TERM...JM/DW
SHORT TERM...MET
LONG TERM...JM
AVIATION...JP
MARINE...JM/MET
HYDROLOGY...JM/MET
Hazardous weather outlook, Apr 15, 3:09 AM EST, 7 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
409 AM EDT TUE APR 15 2014

CTZ009>012-NYZ071>075-078>081-176>179-161000-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
409 AM EDT TUE APR 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE FOR A NARROW LINE OF THUNDERSTORMS TO DEVELOP
AHEAD OF AN APPROACHING STRONG COLD FRONT THIS MORNING INTO THIS
AFTERNOON. THIS ACTIVITY COULD PRODUCE DAMAGING WINDS GUSTS OF 50
TO 55 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

LOW TEMPERATURES WEDNESDAY NIGHT ARE FORECAST TO BE AT OR BELOW
FREEZING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NJZ004-006-103>108-NYZ069-070-161000-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ROCKLAND-
NORTHERN WESTCHESTER-
409 AM EDT TUE APR 15 2014

...FREEZE WARNING IN EFFECT FROM 2 AM TO 10 AM EDT WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING.

THERE IS A CHANCE FOR A NARROW LINE OF THUNDERSTORMS TO DEVELOP
AHEAD OF AN APPROACHING STRONG COLD FRONT THIS MORNING INTO THIS
AFTERNOON. THIS ACTIVITY COULD PRODUCE DAMAGING WINDS GUSTS OF 50
TO 55 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING.

LOW TEMPERATURES WEDNESDAY NIGHT ARE FORECAST TO BE AT OR BELOW
FREEZING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-161000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
409 AM EDT TUE APR 15 2014

...DENSE FOG ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE FOG ADVISORY.
   GALE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005>008-NJZ002-NYZ067-068-161000-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-WESTERN PASSAIC-ORANGE-PUTNAM-
409 AM EDT TUE APR 15 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION NOT EXPECTED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 strong wind. Local standard time, as filed.

Strong Wind, Southern New Haven

When
April 15, 11:00 AM EST to 5:00 PM EST
Where
Southern New Haven forecast zone
Measured
40 kt (46 mph) measured gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
41.443, -72.965 (the zone’s center; the record gives no point)

A trained spotter reported a measured wind gust up to 46 mph in North Haven. The spotter also reported a tree down. Nearby wind gusts of 35 to 36 knots were reported by the ASOS sites at Bridgeport Connecticut, and Meriden Connecticut around that time.

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Connecticut in 2014Every state in 2014This day in weather historyWarnings in Connecticut, April 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 509724.